Alert archive / Texas / Gale Warnings in 2016
Gale Warning 5, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this gale warning at Mar 8, 2016, 4:04 AM CST. It took effect at Mar 8, 2016, 6:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2016, 4:04 AM CST (10:04 UTC)
- In effect from
- Mar 8, 2016, 6:00 PM CST
- Expired
- Mar 9, 2016, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
492 WHUS74 KHGX 081004 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 404 AM CST TUE MAR 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE OFFSHORE WATERS... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY FOR GALVESTON AND MATAGORDA BAYS... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY FOR THE OFFSHORE WATERS... .SOUTHERLY WINDS ARE EXPECTED TO REMAIN AROUND 20 TO 25 KNOTS TODAY BUT INCREASE TO AROUND 25 TO 30 KNOTS TONIGHT WITH FREQUENT GUSTS ABOVE GALE FORCE. WIND GUSTS COULD REACH AS HIGH AS 40 TO 45 KNOTS TUESDAY NIGHT INTO WEDNESDAY. GIVEN THE LONG FETCH OF SOUTHERLY WINDS...SEAS COULD BUILD TO VERY ROUGH LEVELS WITH OCCASIONAL SEAS REACH 16 FEET IN THE OFFSHORE WATERS. GMZ350-355-370-375-082200- /O.CON.KHGX.SC.Y.0023.000000T0000Z-160309T0000Z/ /O.UPG.KHGX.GL.A.0003.160309T0000Z-160309T1200Z/ /O.NEW.KHGX.GL.W.0005.160309T0000Z-160309T1200Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 404 AM CST TUE MAR 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHEAST WINDS AROUND 20 KNOTS TODAY INCREASING TO 25 TO 30 KNOTS TONIGHT WITH GUSTS OF 40 KNOTS POSSIBLE. * SEAS TODAY...6 TO 9 FEET OCCASIONALLY UP TO 11 FEET. * SEAS TONIGHT INTO WEDNESDAY...10 TO 14 FEET OCCASIONALLY UP TO 16 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ330-335-082200- /O.CON.KHGX.SC.Y.0023.000000T0000Z-160309T1200Z/ MATAGORDA BAY-GALVESTON BAY- 404 AM CST TUE MAR 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WINDS...SOUTHEAST AROUND 20 KNOTS TODAY INCREASING TO 20 TO 30 KNOTS WITH GUSTS HIGHER TONIGHT INTO WEDNESDAY. * WAVES...ROUGH BAY WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
4 follow-up statements
600 WHUS74 KHGX 081538 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 938 AM CST TUE MAR 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE OFFSHORE WATERS... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY FOR GALVESTON AND MATAGORDA BAYS... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY FOR THE OFFSHORE WATERS... .SOUTH WINDS ARE EXPECTED TO REMAIN AROUND 20 TO 25 KNOTS TODAY BUT INCREASE TO AROUND 25 TO 30 KNOTS TONIGHT WITH FREQUENT GUSTS ABOVE GALE FORCE. WIND GUSTS COULD REACH AS HIGH AS 40 TO 45 KNOTS TONIGHT AND ON INTO WEDNESDAY. GIVEN THE LONG FETCH OF SOUTH WINDS...SEAS COULD BUILD TO VERY ROUGH LEVELS WITH OCCASIONAL SEAS REACH 16 FEET IN THE OFFSHORE WATERS. GMZ350-355-370-375-082345- /O.CON.KHGX.SC.Y.0023.000000T0000Z-160309T0000Z/ /O.CON.KHGX.GL.W.0005.160309T0000Z-160309T1200Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 938 AM CST TUE MAR 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... * WINDS...SOUTHEAST WINDS AROUND 20 KNOTS TODAY INCREASING TO 25 TO 30 KNOTS TONIGHT WITH GUSTS OF 40 KNOTS POSSIBLE. * SEAS TODAY...6 TO 9 FEET OCCASIONALLY UP TO 11 FEET. * SEAS TONIGHT INTO WEDNESDAY...10 TO 14 FEET OCCASIONALLY UP TO 16 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ330-335-082345- /O.CON.KHGX.SC.Y.0023.000000T0000Z-160309T1200Z/ MATAGORDA BAY-GALVESTON BAY- 938 AM CST TUE MAR 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WINDS...SOUTHEAST AROUND 20 KNOTS TODAY INCREASING TO 20 TO 30 KNOTS WITH GUSTS HIGHER TONIGHT INTO WEDNESDAY. * WAVES...ROUGH BAY WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
662 WHUS74 KHGX 082123 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 323 PM CST TUE MAR 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE OFFSHORE WATERS... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY FOR GALVESTON AND MATAGORDA BAYS... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY FOR THE OFFSHORE WATERS... .SOUTH WINDS ARE EXPECTED TO INCREASE TO AROUND 25 TO 30 KNOTS TONIGHT WITH FREQUENT GUSTS ABOVE GALE FORCE. WIND GUSTS COULD REACH AS HIGH AS 40 TO 45 KNOTS TONIGHT AND ON INTO WEDNESDAY. GIVEN THE LONG FETCH OF SOUTH WINDS...SEAS COULD BUILD TO VERY ROUGH LEVELS WITH OCCASIONAL SEAS REACHING 15 TO 16 FEET IN THE OFFSHORE WATERS. GMZ350-355-370-375-090530- /O.CON.KHGX.SC.Y.0023.000000T0000Z-160309T0000Z/ /O.CON.KHGX.GL.W.0005.160309T0000Z-160309T1200Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 323 PM CST TUE MAR 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WINDS...SOUTHEAST WINDS AROUND 20 KNOTS TODAY INCREASING TO 25 TO 30 KNOTS TONIGHT WITH GUSTS OF 40 KNOTS POSSIBLE. * SEAS TODAY...6 TO 9 FEET OCCASIONALLY UP TO 11 FEET. * SEAS TONIGHT INTO WEDNESDAY...10 TO 14 FEET OCCASIONALLY UP TO 15 TO 16 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ330-335-090530- /O.CON.KHGX.SC.Y.0023.000000T0000Z-160309T1200Z/ MATAGORDA BAY-GALVESTON BAY- 323 PM CST TUE MAR 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WINDS...SOUTHEAST AROUND 20 KNOTS TODAY INCREASING TO 20 TO 30 KNOTS WITH GUSTS HIGHER TONIGHT INTO WEDNESDAY. * WAVES...ROUGH BAY WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
145 WHUS74 KHGX 090356 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 956 PM CST TUE MAR 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY FOR GALVESTON AND MATAGORDA BAYS... ...GALE WARNING IN EFFECT UNTIL 6 AM CST WEDNESDAY FOR THE OFFSHORE WATERS... .SOUTH WINDS ARE EXPECTED TO INCREASE TO AROUND 25 TO 30 KNOTS OVERNIGHT WITH FREQUENT GUSTS ABOVE GALE FORCE. WIND GUSTS COULD REACH AS HIGH AS 40 TO 45 KNOTS TONIGHT AND ON INTO WEDNESDAY. GIVEN THE LONG FETCH OF SOUTH WINDS...SEAS COULD BUILD TO VERY ROUGH LEVELS WITH OCCASIONAL SEAS REACHING 15 TO 16 FEET IN THE OFFSHORE WATERS. GMZ350-355-370-375-091200- /O.CON.KHGX.GL.W.0005.000000T0000Z-160309T1200Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 956 PM CST TUE MAR 8 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WINDS...SOUTHEAST WINDS INCREASING TO 25 TO 30 KNOTS OVERNIGHT WITH GUSTS OF 40 KNOTS POSSIBLE. * SEAS TONIGHT INTO WEDNESDAY...10 TO 14 FEET OCCASIONALLY UP TO 15 TO 16 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ330-335-091200- /O.CON.KHGX.SC.Y.0023.000000T0000Z-160309T1200Z/ MATAGORDA BAY-GALVESTON BAY- 956 PM CST TUE MAR 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WINDS...SOUTHEAST AROUND 20 KNOTS TODAY INCREASING TO 20 TO 30 KNOTS WITH GUSTS HIGHER TONIGHT INTO WEDNESDAY. * WAVES...ROUGH BAY WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
232 WHUS74 KHGX 090942 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 342 AM CST WED MAR 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY FOR GALVESTON AND MATAGORDA BAYS... ...GALE WARNING IN EFFECT UNTIL 6 AM CST WEDNESDAY FOR THE OFFSHORE WATERS... .SOUTHERLY WINDS WITH GALE FORCE WIND GUSTS SHOULD DECREASE LATER THIS MORNING AND THROUGH THE AFTERNOON. GALE WARNING WILL BE ALLOWED TO EXPIRE AT 6AM BUT A SMALL CRAFT ADVISORY WILL REMAIN IN PLACE THROUGH THE MID AFTERNOON. ROUGH SEAS WILL BE POSSIBLE THROUGH THE AFTERNOON GIVEN THE LONG FETCH OF SOUTHERLY WINDS. GMZ350-355-370-375-092100- /O.CON.KHGX.GL.W.0005.000000T0000Z-160309T1200Z/ /O.NEW.KHGX.SC.Y.0024.160309T1200Z-160309T2100Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 342 AM CST WED MAR 9 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS...SOUTHERLY WINDS 20 TO 30 KNOTS WITH GUSTS 35 TO 40 KNOTS THROUGH EARLY THIS MORNING. WINDS DECREASING TO 15 TO 25 KNOTS LATE MORNING THROUGH THE AFTERNOON. * SEAS...9 TO 12 FEET OCCASIONALLY UP TO 15 FEET OFFSHORE. SEAS DECREASING TO 7 TO 10 FEET LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ330-335-092100- /O.EXT.KHGX.SC.Y.0023.000000T0000Z-160309T2100Z/ MATAGORDA BAY-GALVESTON BAY- 342 AM CST WED MAR 9 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...SOUTHERLY WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES...ROUGH BAY WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this gale warning went out at Mar 8, 12:10 AM CST, 3 hours 54 minutes earlier.
Area forecast discussion, Mar 8, 12:10 AM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1210 AM CST TUE MAR 8 2016
.AVIATION...
TRENDS IN TAFS ABOUT THE SAME. ANTICIPATE CIGS TO LOWER TO MVFR
TERRITORY OVERNIGHT. STRONG LLVL JET IN PLACE SO INCLUDED LLVL
WIND SHEAR WHERE SURFACE WIND GUSTS ARE < 20 KNOTS. EXPECT SCT
SHRA OVERNIGHT TO INCREASE IN COVERAGE WED AFTER SUNRISE. POSSIBLY
SOME EMBEDDED TSRA ALONG THE I-45 CORRIDOR 18-21Z. WILL LIKELY SEE
A BRIEF BREAK IN THE WX INTO SUNSET. ATTENTION TURNS TO W/SW WHERE
PRECIP SHOULD RAPIDLY DEVELOP 0-3Z IN QUICKLY INCREASE IN COVERAGE
AND EXPAND INTO SE TX OVERNIGHT. STRONG TO SEVERE STORMS...STRONG
LOW LEVEL WINDS AND TRAINING HEAVY RAIN A DECENT BET IN THE
OVERNIGHT HOURS. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 66 77 65 71 60 / 40 60 100 80 70
HOUSTON (IAH) 66 76 67 73 62 / 30 80 100 90 70
GALVESTON (GLS) 66 72 66 71 63 / 20 80 100 90 70
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...
BRAZOS...BURLESON...CHAMBERS...COLORADO...FORT BEND...
GALVESTON...GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...
MADISON...MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...
TRINITY...WALKER...WALLER...WASHINGTON...WHARTON.
COASTAL FLOOD WATCH FROM 6 AM CST TUESDAY THROUGH WEDNESDAY
MORNING FOR THE FOLLOWING ZONES: BRAZORIA...CHAMBERS...
GALVESTON...HARRIS...MATAGORDA.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY.
GALE WATCH FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT FOR
THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM CST TUESDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Mar 7, 5:33 PM CST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 533 PM CST MON MAR 7 2016 TXZ176-195>198-210>212-226-227-082345- AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-MADISON-WALLER- WASHINGTON-WHARTON- 533 PM CST MON MAR 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH 6 PM CST TONIGHT. STRONG 20 TO 25 MPH SOUTH TO SOUTHEAST WINDS...WITH GUSTS TO 35 MPH...WILL PREVAIL. UNSECURED ITEMS MAY BE TOSSED AND VEHICLES DRIVING ALONG EAST TO WEST ORIENTATED ROADS WILL BE BUFFETED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A POTENT UPPER LEVEL STORM SYSTEM WILL APPROACH SOUTHEAST TEXAS TUESDAY. A SERIES OF UPPER LEVEL DISTURBANCES ROTATING AROUND THIS FEATURE WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS TUESDAY THROUGH FRIDAY. A STRONG DISTURBANCE TUESDAY AFTERNOON...COUPLED WITH MODEST INSTABILITY...COULD YIELD STRONG TO SEVERE STORMS TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY. THE PRIMARY SEVERE WEATHER HAZARD FROM TUESDAY MORNING THROUGH EVENING WILL BE STRONG DAMAGING WINDS AND ISOLATED TORNADOES. THE SEVERE WEATHER EVENT FROM LATE TUESDAY INTO EARLY WEDNESDAY MORNING WILL TRANSITION INTO MORE OF A HEAVY RAIN LEADING TO FLOODING THREAT. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY BUT INTENSITY AND COVERAGE SHOULD BEGIN TO WANE. RAINFALL ACROSS SOUTHEAST TEXAS BETWEEN TUESDAY AND FRIDAY WILL AVERAGE BETWEEN 3 TO 6 INCHES. LOCALLY HIGHER AMOUNTS OF GREATER THAN 7 INCHES WILL OCCUR WHEN STORM TRAINING DEVELOPS. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS NEED TO BE ON HIGH WEATHER ALERT TUESDAY AND WEDNESDAY. TXZ163-164-177>179-199-200-213-082345- HARRIS-HOUSTON-LIBERTY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER- 533 PM CST MON MAR 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 15 TO 20 MPH WITH HIGHER GUSTS. UNSECURED ITEMS COULD GET TOSSED AROUND AND DAMAGED IN HIGHER GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A POTENT UPPER LEVEL STORM SYSTEM WILL APPROACH SOUTHEAST TEXAS TUESDAY. A SERIES OF UPPER LEVEL DISTURBANCES ROTATING AROUND THIS FEATURE WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS TUESDAY THROUGH FRIDAY. A STRONG DISTURBANCE TUESDAY AFTERNOON...COUPLED WITH MODEST INSTABILITY...COULD YIELD STRONG TO SEVERE STORMS TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY. THE PRIMARY SEVERE WEATHER HAZARD FROM TUESDAY MORNING THROUGH EVENING WILL BE STRONG DAMAGING WINDS AND ISOLATED TORNADOES. THE SEVERE WEATHER EVENT FROM LATE TUESDAY INTO EARLY WEDNESDAY MORNING WILL TRANSITION INTO MORE OF A HEAVY RAIN LEADING TO FLOODING THREAT. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY BUT INTENSITY AND COVERAGE SHOULD BEGIN TO WANE. RAINFALL ACROSS SOUTHEAST TEXAS BETWEEN TUESDAY AND FRIDAY WILL AVERAGE BETWEEN 3 TO 6 INCHES. LOCALLY HIGHER AMOUNTS OF GREATER THAN 7 INCHES WILL OCCUR WHEN STORM TRAINING DEVELOPS. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS NEED TO BE ON HIGH WEATHER ALERT TUESDAY AND WEDNESDAY. GMZ335-TXZ214-237-238-082345- BRAZORIA-CHAMBERS-GALVESTON-GALVESTON BAY- 533 PM CST MON MAR 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH AND WILL REMAIN GUSTY. UNSECURED ITEMS COULD GET TOSSED AROUND AND DAMAGED WITHIN HIGHER GUSTS. THESE STRONG SOUTHEAST WINDS WILL ALSO PRODUCE DANGEROUS RIP CURRENTS ALONG AREA BEACHES. DO NOT SWIM NEAR JETTIES WHERE POWERFUL RIP CURRENTS WILL RESIDE. IF NOT A STRONG SWIMMER...STAY CLOSE TO SHORE. IF TRAPPED WITHIN A RIP CURRENT REMEMBER TO STAY CALM AND SWIM PARALLEL TO THE COAST UNTIL YOU ARE OUT OF THE RIP CURRENT'S GRIP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A POTENT UPPER LEVEL STORM SYSTEM WILL APPROACH SOUTHEAST TEXAS TUESDAY. A SERIES OF UPPER LEVEL DISTURBANCES ROTATING AROUND THIS FEATURE WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS TUESDAY THROUGH FRIDAY. A STRONG DISTURBANCE TUESDAY AFTERNOON...COUPLED WITH MODEST INSTABILITY...COULD YIELD STRONG TO SEVERE STORMS TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY. THE PRIMARY SEVERE WEATHER HAZARD FROM TUESDAY MORNING THROUGH EVENING WILL BE STRONG DAMAGING WINDS AND ISOLATED TORNADOES. THE SEVERE WEATHER EVENT FROM LATE TUESDAY INTO EARLY WEDNESDAY MORNING WILL TRANSITION INTO MORE OF A HEAVY RAIN LEADING TO FLOODING THREAT. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY BUT INTENSITY AND COVERAGE SHOULD BEGIN TO WANE. RAINFALL ACROSS SOUTHEAST TEXAS BETWEEN TUESDAY AND FRIDAY WILL AVERAGE BETWEEN 3 TO 6 INCHES. LOCALLY HIGHER AMOUNTS OF GREATER THAN 7 INCHES WILL OCCUR WHEN STORM TRAINING DEVELOPS. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS NEED TO BE ON HIGH WEATHER ALERT TUESDAY AND WEDNESDAY. TXZ235-236-082345- JACKSON-MATAGORDA- 533 PM CST MON MAR 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH 6 PM CST. STRONG SOUTH TO SOUTHEAST WINDS BETWEEN 20 TO 25 MPH WITH HIGHER GUSTS. UNSECURED ITEMS WILL BE TOSSED AND DRIVING HIGH PROFILE VEHICLES COULD BECOME DIFFICULT. THE STRONG SOUTHEAST WINDS WILL ALSO PRODUCE DANGEROUS RIP CURRENTS ALONG AREA BEACHES. DON'T SWIM NEAR JETTIES WHERE POWERFUL RIP CURRENTS RESIDE. IF NOT A STRONG SWIMMER...STAY CLOSE TO SHORE. IF TRAPPED WITHIN A RIP CURRENT REMEMBER TO STAY CALM AND SWIM PARALLEL TO THE COAST UNTIL YOU ARE OUT OF THE RIP CURRENT'S GRIP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A POTENT UPPER LEVEL STORM SYSTEM WILL APPROACH SOUTHEAST TEXAS ON TUESDAY. A SERIES OF UPPER LEVEL DISTURBANCE ROTATING AROUND THIS FEATURE WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS TUESDAY THROUGH FRIDAY. A STRONG DISTURBANCE ON TUESDAY AFTERNOON COUPLED WITH MODEST INSTABILITY COULD YIELD STRONG TO SEVERE STORMS TUESDAY AFTERNOON. THE STORMS WILL CONTINUE THROUGH EARLY WEDNESDAY WITH THE WIND AND TORNADO THREAT INCREASING TUESDAY NIGHT INTO EARLY WEDNESDAY. THE PRIMARY SEVERE WEATHER HAZARD WILL BE STRONG DAMAGING WINDS AND ISOLATED TORNADOES. THE SEVERE WEATHER EVENT ON TUESDAY AFTERNOON AND EVENING WILL TRANSITION TO MORE OF A HEAVY RAIN/FLOOD THREAT BY EARLY WEDNESDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY BUT THE INTENSITY AND COVERAGE SHOULD BEGIN TO WANE. RAINFALL AMOUNTS WILL AVERAGE 2 TO 4 INCHES. LOCALLY HIGHER AMOUNTS POSSIBLE IF TRAINING OF STORMS DEVELOPS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS NEED TO BE ON HIGH WEATHER ALERT TUESDAY AND WEDNESDAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 4:20 AM CST | Coastal Flood Warning | HGX | Brazoria, Chambers, Galveston, Harris, Matagorda | 32 hr |
| Mar 8, 9:01 AM CST | Special Weather Statement | HGX | Burleson | 44 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.